Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 14, NWS Aberdeen, SD

May 31, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at May 31, 2011, 2:29 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 31, 2011, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 31, 2011, 2:29 AM CDT (07:29 UTC)
In effect from
May 31, 2011, 7:00 AM CDT
Expired
May 31, 2011, 8:00 PM CDT
In force
13 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WWUS73 KABR 310729
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
229 AM CDT TUE MAY 31 2011

...STRONG WESTERLY WINDS ACROSS THE REGION TODAY...

.AS LOW PRESSURE DEEPENS AND MOVES NORTHEAST INTO SOUTHERN
CANADA...STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS
AND PERSIST INTO THE EVENING. 

SDZ003>005-009-010-015>017-033>036-045-048-311930-
/O.UPG.KABR.HW.A.0003.110531T0900Z-110601T0100Z/
/O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
229 AM CDT TUE MAY 31 2011 /129 AM MDT TUE MAY 31 2011/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING.

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ037-051-311930-
/O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
/O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/
HAND-BUFFALO-
INCLUDING THE CITIES OF...MILLER...FORT THOMPSON
229 AM CDT TUE MAY 31 2011

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-311930-
/O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
/O.NEW.KABR.WI.Y.0014.110531T1500Z-110601T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
229 AM CDT TUE MAY 31 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
2 follow-up statements
295 
WWUS73 KABR 311627
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1127 AM CDT TUE MAY 31 2011

...STRONG WESTERLY WINDS ACROSS THE REGION TODAY...

.AS LOW PRESSURE DEEPENS AND MOVES NORTHEAST INTO SOUTHERN
CANADA...STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS
AND PERSIST INTO THE EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-010000-
/O.CON.KABR.WI.Y.0014.000000T0000Z-110601T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1127 AM CDT TUE MAY 31 2011 /1027 AM MDT TUE MAY 31 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND 
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL 
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE 
  AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-010000-
/O.CON.KABR.WI.Y.0014.000000T0000Z-110601T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1127 AM CDT TUE MAY 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND 
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL 
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE 
  AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
261 
WWUS73 KABR 312015
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
315 PM CDT TUE MAY 31 2011

.LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE AREA...WITH
DECREASING WINDS BY MID EVENING.  

SDZ003>005-009-010-015>017-033>037-045-048-051-010100-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-110601T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
315 PM CDT TUE MAY 31 2011 /215 PM MDT TUE MAY 31 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* STRONG WEST WINDS WILL CONTINUE ACROSS THE REGION UNTIL ABOUT
  MID EVENING...THEN THEY SHOULD DECREASE RAPIDLY.  

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL
  SUBSIDE QUICKLY AROUND MID EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-010100-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-110601T0100Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
315 PM CDT TUE MAY 31 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* STRONG WEST WINDS WILL CONTINUE ACROSS THE REGION UNTIL ABOUT
  MID EVENING...THEN THEY SHOULD DECREASE RAPIDLY.  

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL
  SUBSIDE QUICKLY AROUND MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 30, 10:41 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 30, 10:41 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1041 PM CDT MON MAY 30 2011

.UPDATE...
MINOR UPDATE TO REMOVE TORNADO WATCH 406 FROM THE ZONE FORECAST
PACKAGE. REMAINDER OF FORECAST ON TRACK WITH THE POTENTIAL FOR
HIGH WINDS FOR MOST LOCATIONS FOR TUESDAY.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
SEVERE WEATHER POTENTIAL THIS AFTERNOON/TONIGHT...AND WINDS ON
TUESDAY WILL BE THE MAIN FORECAST CHALLENGE.

AS OF 19Z...AND AREA OF LOW PRESSURE IS SITUATED OVER HAND COUNTY.
STRONG SOUTHERLY WINDS AHEAD OF THE LOW PRESSURE HAS BROUGHT LLM
INTO THE EASTERN CWA...WITH DEW POINTS IN THE UPPER 60S...TO THE
LOWER 70S. WITH THESE HIGH DEW POINTS...AND PWATS APPROACHING TWO
STANDARD DEVIATIONS ABOVE NORMAL...WILL MAINTAIN THE CURRENT FFA
AND WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL AS WELL. AS
FOR THE SEVERE POTENTIAL...OUR 18Z SOUNDING IS SHOWING A PRETTY
HEALTHY CAP WITH H750 TEMPS AROUND 18C AND H7 TEMPS AROUND 14C.
HOWEVER COLDER AIR ALOFT WILL EVENTUALLY ERODE THE CAP...WITH H7
TEMPS PROGGED TO DROP TO 9C LATER THIS AFTERNOON. THE EROSION OF
THE CAP IS MORE EVIDENT OVER CENTRAL NEBRASKA OR WHERE A LINE OF
CU HAS BEEN DEVELOPING. BELIEVE CONVECTION SHOULD DEVELOP WITHIN
THE NEXT FEW HOURS...ESPECIALLY NEAR THE COLD FRONT/DRY LINE.
INDIVIDUAL DISCRETE SUPERCELLS COULD BE POSSIBLE...HOWEVER WITHIN
A FEW HOURS STORMS SHOULD CONSOLIDATE INTO A LINE OF STORMS. THESE
STORMS SHOULD QUICKLY RACE NORTHEAST ACROSS THE EASTERN CWA
BETWEEN 22Z AND 04Z. WHILE NOT CURRENTLY IN THE FORECAST...AM A
BIT CONCERNED WITH ELEVATED CONVECTION WITHIN THE COLD SECTOR OF
THE SURFACE LOW...OR OVER THE NW CWA LATER TONIGHT. ALL CONVECTION
SHOULD BE EAST AND NORTH OF THE CWA BY 6Z...WITH DRY CONDITIONS
EXPECTED FOR THE REST OF THE SHORT TERM.

THE OTHER ISSUE IN THE SHORT IS WINDS ON TUESDAY. MODELS ARE STILL
INDICATING STRONG WINDS ACROSS MUCH OF THIS CWA...WITH SUSTAIN
WINDS AROUND 30 KNOTS POSSIBLE. MOMENTUM TRANSFER IN BUFKIT IS
SIGNIFICANTLY LESS THEN WHAT PREVIOUS MODELS INDICATED...AND ARE
NO LONGER SHOWING HIGH WIND WARNING CRITERIA. BECAUSE OF MODEL
UNCERTAINTY...WILL MAINTAIN THE HIGH WIND WATCH.

.LONG TERM...WEDNESDAY THROUGH MONDAY

DECENT AGREEMENT EXISTS IN LONG RANGE MODELS WITH SEVERAL FEATURES
EARLY TO LATCH ONTO...FOLLOWED BY A PROLONGED PERIOD IN WHICH THE
REGION COULD EXPERIENCE SIGNIFICANT DRYING. TO START OFF THE
PERIOD...EXITING UPPER LOW TO THE EAST...AND A DEVELOPING LOW OVER
THE WESTERN CONUS WILL LEAD TO RIDGING ACROSS THE PLAINS. AN
EJECTING SHORTWAVE WILL INDUCE SURFACE LOW DEVELOPMENT IN EASTERN
MONTANA...HOWEVER FORCING FOR OUR AREA WILL MAINLY CONSIST OF LOW
LEVEL JET DEVELOPMENT THURSDAY AM. WARM AIR SHOULD CAP THE CWA
DURING THE DAY THURSDAY WITH H7 TEMPERATURES INTO THE LOW
TEENS...HOWEVER A SECOND ROUND OF CONVECTIVE ACTIVITY POSSIBLE WITH
LOW LEVEL JET REESTABLISHMENT POSSIBLE AGAIN FRIDAY AM ACROSS THE
NORTHERN TIER OF THE CWA AS A SHORTWAVE MOVES ACROSS ND. AN UPPER
LOW ACROSS CENTRAL CANADA WILL BRIEFLY FEED COOL AIR INTO THE
NORTHERN PLAINS FOR THE END OF THE WORK WEEK/START OF NEXT
WEEK...HOWEVER A SURGE OF WARMER AIR ALOFT UNDER A BROAD RIDGE IS
EXPECTED TO DEVELOP FOR THE END OF THE WEEKEND/START OF NEXT
WEEK...PROMISING WARMER TEMPERATURES AND DRY CONDITIONS.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

LINE OF STRONG TO SEVERE THUNDERSTORMS WILL GRADUALLY MOVE EAST OF
THE AREA TONIGHT. SCT MVFR/IFR CIGS WILL CONTINUE TO IMPACT KABR
AND KATY THROUGH APPROXIMATELY 07Z. PREVAILING VFR IS EXPECTED
THEREAFTER WITH PATCH FOG A POSSIBILITY FOR KABR AND KATY LATE
TONIGHT. STRONG TO HIGH WEST WIND WILL DEVELOP BEHIND THIS STORM
SYSTEM JUST AFTER SUNRISE TUESDAY AND CONTINUE THROUGH THE DAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM 4 AM CDT /3 AM MDT/ TUESDAY THROUGH TUESDAY
     EVENING FOR CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-
     JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     HIGH WIND WATCH FROM 8 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
     HAND-MARSHALL-ROBERTS-SPINK.

MN...HIGH WIND WATCH FROM 8 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR BIG STONE-TRAVERSE.

&&

UPDATE...CHURCH
SHORT TERM...SD
LONG TERM...CONNELLY
AVIATION...CHURCH

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 30, 5:05 AM CDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
505 AM CDT MON MAY 30 2011

SDZ003-004-009-015-016-033>036-048-051-311015-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
LYMAN-BUFFALO-
505 AM CDT MON MAY 30 2011 /405 AM MDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING IS NOW IN EFFECT FOR ALL OF THE THE MISSOURI
RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH
DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER
AT PIERRE IS NEARLY TWO AND A HALF FEET ABOVE FLOOD STAGE...AND IS
EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS
DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA
AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS
UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. THE RATE AT WHICH
WATER IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE
NEXT COUPLE OF WEEKS...SO ADDITIONAL RIVER RISES SHOULD BE
EXPECTED.

THUNDERSTORMS ARE FORECAST ACROSS PORTIONS OF THE MISSOURI RIVER
VALLEY THIS MORNING...AND THEN AGAIN LATE THIS AFTERNOON. AN
ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM...PRIMARILY FOR
LARGE HAIL...CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON
TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE MISSOURI RIVER VALLEY THIS
AFTERNOON.

MNZ039-046-SDZ005>008-010-011-017>023-037-045-311015-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-JONES-
505 AM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST THIS MORNING...AND THEN AGAIN THIS
AFTERNOON THROUGH LATE THIS EVENING. SOME STORMS COULD BECOME
SEVERE...BOTH THIS MORNING AND THIS AFTERNOON INTO THE
EVENING...WITH LARGE HAIL THE PRIMARY THREAT THIS MORNING. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR NORTHEASTERN SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA UNTIL 9 AM CDT. A VARIETY OF
SEVERE WEATHER TYPES ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING...RANGING FROM VERY LARGE HAIL AND DAMAGING WINDS TO
PERHAPS A TORNADO OR TWO...EARLY ON. HEAVY RAIN AND FLASH FLOODING
ARE ALSO CONCERNS THIS AFTERNOON INTO THIS EVENING.

ON A SEPARATE NOTE...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS
AFTERNOON INTO THIS EVENING. A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON
TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON THROUGH LATE
THIS EVENING.

DORN

In the hours before

Local storm report, May 30, 8:50 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
850 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     1 S NEW EFFINGTON       45.84N 96.92W
05/30/2011                   ROBERTS            SD   LAW ENFORCEMENT

            POLE BARN BLOWN DOWN.

0808 PM     TSTM WND DMG     2 N VICTOR              45.90N 96.84W
05/30/2011                   ROBERTS            SD   LAW ENFORCEMENT

            GOOD SIZE TREE BLOWN DOWN.

&&

KGILLE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:15 PM CDTSevere Thunderstorm WarningABRDay, Marshall30 min
May 30, 7:35 PM CDTSevere Thunderstorm WarningABRDay, Marshall, Roberts25 min
May 30, 7:58 PM CDTSevere Thunderstorm WarningABRMarshall, Roberts35 min
May 30, 8:23 PM CDTSevere Thunderstorm WarningABRCodington, Hamlin21 min
May 31, 9:44 AM CDTAreal Flood AdvisoryABRCodington23 hr

Nearby

Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.